Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 249, NWS North Platte, NE

June 24, 2005Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 8:34 PM MDT for Sheridan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2005, 8:34 PM MDT (02:34 UTC)
Expired
Jun 24, 2005, 9:30 PM MDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 5:10 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250238
SVRLBF
NEC161-250330-
/O.NEW.KLBF.SV.W.0249.050625T0234Z-050625T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM MDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 930 PM MDT

* AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL AND STRONG DAMAGING WINDS...MOVING SOUTHEAST AT 20 MPH...INTO
  NORTHERN SHERIDAN COUNTY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAY SPRINGS BY 915 PM MDT
  RUSHVILLE...CLINTON AND 8 MILES NORTHWEST OF GORDON BY 930 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4296 10273 4202 10267 4204 10211 4295 10211

$$

POWER
1 follow-up statement
000 
WWUS53 KLBF 250305
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT FRI JUN 24 2005

NEC161-250330-
/O.CON.KLBF.SV.W.0249.000000T0000Z-050625T0330Z/
SHERIDAN NE-
904 PM MDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR
SHERIDAN COUNTY...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL AND DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 16 MILES NORTH OF CLINTON TO HAY SPRINGS...OR 
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF GORDON TO HAY 
SPRINGS...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSHVILLE BY 920 PM MDT
  CLINTON BY 925 PM MDT
  GORDON BY 930 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING FOR NORTH CENTRAL
NEBRASKA.

LAT...LON 4296 10273 4202 10267 4204 10211 4295 10211

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:52 PM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 24, 2:52 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT FRI JUN 24 2005

.DISCUSSION...
SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH
MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE
SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU
FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER
WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED
CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS
NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE
SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING
ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT
NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER
MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH
AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING
SATURDAY.

THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE...
HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE
UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN
LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS
NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO
RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY.
MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY
AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES
MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE
POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING
ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS
TIMING ISSUES REMAIN.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 24, 6:00 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT FRI JUN 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-251100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
700 PM CDT FRI JUN 24 2005

...SEVERE THUNDERSTORM WATCH FOR EASTERN NEBRASKA PANHANDLE...WEST
CENTRAL NEBRASKA...SOUTHWEST NEBRASKA AND CHERRY COUNTY UNTIL
MIDNIGHT CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS CONVECTION
DEVELOPS ACROSS WYOMING AND COLORADO AND SLOWLY SPREADS EAST.
ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS ARE
POSSIBLE ANYWHERE WITHIN THE OUTLOOK AREA...THE BEST CHANCES FOR
THUNDERSTORMS TONIGHT WILL BE WEST OF A LINE FROM BROKEN BOW TO
VALENTINE. THE GREATEST THREAT IS EXPECTED TO BE STRONG WINDS...LARGE
HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS
THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS
THE AREA IS SUPPRESSED TO THE SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

JMC/POWER

In the hours before

Special weather statement, Jun 24, 5:06 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT FRI JUN 24 2005

NEZ004-005-022>025-035>037-056>059-069>071-094-250459-
ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-
GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-
MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON...
THEDFORD...TRYON AND VALENTINE
606 PM CDT FRI JUN 24 2005

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT (MIDNIGHT CDT)...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 520 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL
NEBRASKA UNTIL 11 PM MDT (MIDNIGHT CDT).

THIS INCLUDES THE FOLLOWING COUNTIES...

ARTHUR...CHASE...DEUEL...CHERRY...FRONTIER...GARDEN...GRANT...HAYES
...HOOKER...KEITH...LINCOLN...LOGAN...MCPHERSON...PERKINS...SHERIDAN
AND THOMAS COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

POWER
Local storm report, Jun 24, 5:34 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 NNW HAMLET            40.48N 101.29W
06/24/2005  1.00 INCH        HAYES              NE   PUBLIC

&&

AODER
Local storm report, Jun 24, 7:45 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             7 SW CHAPPELL           41.02N 102.56W
06/24/2005  1.75 INCH        DEUEL              NE   PUBLIC

            QUARTER TO GOLF BALL SIZED HAIL REPORTED

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM MDTSevere Thunderstorm WarningLBFDeuel43 min
Jun 24, 9:27 PM MDTSevere Thunderstorm WarningLBFSheridan63 min
Jun 25, 12:31 AM MDTSevere Thunderstorm WarningLBFGarden45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.